Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 54, NWS Mobile, AL

May 5, 2009Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at May 5, 2009, 9:24 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 5, 2009, 9:24 PM CDT (02:24 UTC)
Expired
May 6, 2009, 3:29 PM CDT
In force
18 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Coldwater Creek near Milton (MLNF1). The gauge peaked at 10.11 ft at May 7, 2009, 1:00 AM CDT.

actionminormoderate5101505/0605/07
Action stage
5 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 5, 3:56 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, May 5, 3:56 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT TUE MAY 5 2009

.SHORT TERM (TONIGHT AND WEDNESDAY)...ACTIVE SEABREEZE THIS AFTERNOON
HAS KICKED OFF NUMEROUS STORMS IN A BAND NORTH OF THE I-10 CORRIDOR.
ISOLATED SEVERE MULTI-CELL STORMS THIS AFTERNOON DEVELOPING IN A
REGION OF MLCAPES RUNNING 3500-4000 J/KG.  A PERSISTENT BACKBUILDING
COMPLEX OF STORMS IS ALSO SEEN OVER THE FLORIDA PANHANDLE NORTH OF
I-10 (ALONG COLLIDING OUTFLOWS) PRODUCING SOME 7 TO 9 INCHES OF RAIN
AROUND THE MUNSON AREA (GETTING FLOODING REPORTS IN THAT REGION AT
THIS TIME). STAY TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS
THROUGH THE AFTERNOON.

THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY IN THE EARLY
EVENING HOURS WITH THE LOSS OF INSTABILITY. WE WILL SEE MORE STORMS
TOMORROW AS A COMPLEX ROLLS ACROSS NORTHERN MISSISSIPPI/ALABAMA
SENDING STRONGER OUTFLOW GENERATED ACTIVITY EASTWARD ACROSS OUR
INLAND COUNTIES IN THE AFTERNOON CLOSER TO THE QUASI-STATIONARY
FRONTAL BOUNDARY. WE CARRY OUR HIGHEST POPS TOMORROW INLAND WITH
CHANCE POPS ALONG THE COAST. AGAIN, DURING THE PERIOD OF MAX HEATING
TOMORROW WE COULD SEE SOME STRONGER STORMS...PARTICULARLY NORTH OF
HIGHWAY 84. /05

.LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...NO CHANGES TO THE LONGER
RANGE FORECAST THIS PACKAGE. WE KEEP CHANCE POPS GOING INTO THURSDAY
GIVEN A REMNANT RIBBON OF HIGHER MOISTURE SET UP ACROSS OUR AREA IN A
PATTER SYNOPTICALLY FAVORED FOR SEABREEZE CONVECTION IN THE
AFTERNOON. STRONGER SHORTWAVE ENERGY WILL BE PASSING WELL TO THE
NORTH...SO WILL KEEP POPS IN THE SCATTERED DIURNAL CONFIGURATION
THURSDAY. STILL EXPECTING A BRIEF RESPITE FROM HIGHER POPS FRIDAY
INTO SATURDAY...AND LEFT THE PREVIOUS PACKAGE ALONE OF RETURNING POPS
TO THE FORECAST EARLY NEXT WEEK.   /05

&&

.MARINE...WINDS RUNNING A BIT ABOVE GUIDANCE AGAIN TODAY WITH PERIODS
OF 15 TO 20 KTS FROM THE SOUTH/SOUTHWST BEING REPORTED FROM MID BAY
LIGHT...MESONET SITES AROUND MOBILE BAY...AS WELL AS BUOY 42012 SOUTH
OF ORANGE BEACH. SEABREEZE HAS BEEN A BIT STRONGER THAN THE MODELS
WOULD SUGGEST OVER THE NEAR SHORE WATERS...AND WE KEPT THE WINDS UP
THROUGH LATE TODAY AND AGAIN FOR TOMORROW OVER THE MARINE AREA.
OTHERWISE...SOUTHERLY FLOW CONTINUE THROUGH LATE WEEK GIVEN RIDGE TO
THE WEST AND QUASI-STATIONARY BOUNDARY WELL TO THE NORTH.  /05

&&

.AVIATION...MOST OF THE SCATTERED STORMS WILL REMAIN CONCENTRATED NORTH
OF THE COAST THROUGH EARLY EVENING...HOWEVER A SMALL BATCH OF STORMS
OFF PERDIDO PASS WILL MOVE UP THROUGH THE KPNS OPERATING AREA THROUGH
00Z. WE WILL KEEP A MENTION OF THUNDERSTORMS AROUND PENSACOLA
REGIONAL THROUGH 00Z. OTHERWISE...THEN WE BRING MVFR CIGS AND VSBYS
(LIGHT FOG) IN FOR TONIGHT. THUNDERSTORMS TOMORROW WILL BE
CONCENTRATED FARTHER INLAND...HOWEVER SCATTERED STORMS ALONG THE
COAST NEAR THE TAF SITES IN THE LATE MORNING AND AFTERNOON ARE
POSSIBLE. /05

&&

.FIRE WEATHER...A MOIST SOUTHERLY TRANSPORT FLOW WILL CONTINUE
THROUGH THURSDAY WITH HIGH PRESSURE CENTERED TO THE EAST OFF THE
ATLANTIC COAST AND QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL
MISSISSIPPI AND ALABAMA. SCATTERED TO OCCASIONALLY NUMEROUS
THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  84  69  85 /  30  50  30  40
PENSACOLA   69  83  70  84 /  30  40  30  30
DESTIN      71  80  71  81 /  30  40  30  30
EVERGREEN   65  84  67  85 /  30  60  60  50
WAYNESBORO  67  85  66  86 /  30  70  60  40
CAMDEN      65  83  67  85 /  30  70  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 5, 10:50 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CDT TUE MAY 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1050 AM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

A FRONTAL BOUNDARY REMAINS NORTHWEST OF THE FORECAST AREA...WHICH
KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON.  SOME STORMS COULD BECOME SEVERE AS THE
BEST ATMOSPHERIC INSTABILITY REMAINS ALONG AND AHEAD OF THE FRONT IN
OUR AREA. STORMS WILL FILL IN WITH THE HEATING OF THE DAY.  ANY
SEVERE THUNDERSTORM DEVELOPMENT THAT OCCURS WILL BE ISOLATE DIN
NATURE AND MAINLY NORTH OF THE COASTAL COUNTIES DURING THE
AFTERNOON. LARGE HAIL AND WIND GUSTS AS HIGH AS 60 MPH WILL BE THE
MAIN THREAT.

THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE MID TO LATE
EVENING HOURS. LATE TONIGHT...PATCHY FOG DEVELOPS WITH SOME LOCALES
SEEING VISIBILITY POSSIBLY DROPPING TO LESS THAN A MILE AT TIMES.

DUE TO RECENT...VERY HEAVY RAINFALL AMOUNTS OVER SOUTHEAST
MISSISSIPPI...SEVERAL RIVERS THERE...WILL EXPERIENCE MINOR FLOODING
IN THE NEAR TERM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD.  AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS
LOW ALTHOUGH A CHANCE WILL EXIST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Local storm report, May 5, 3:52 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      MUNSON                  30.86N 86.87W
05/05/2009                   SANTA ROSA         FL   EMERGENCY MNGR

            FLOOD WATERS GETTING INTO A CHURCH ON HIGHWAY 4 AND
            MUNSON HIGHWAY.

&&
Local storm report, May 5, 4:23 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     MUNSON                  30.86N 86.87W
05/05/2009                   SANTA ROSA         FL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 4 IN MUNSON.

&&
Special weather statement, May 5, 4:40 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT TUE MAY 5 2009

ALZ051>053-052230-
WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...GROVE HILL...
440 PM CDT TUE MAY 5 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW
COUNTIES...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CULLOMBURG...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLADON SPRINGS...SERVICE...COFFEEVILLE...WEST BEND...CHILTON AND
PEACOCK THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, May 5, 5:06 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT TUE MAY 5 2009

ALZ051-053-052300-
CLARKE-CHOCTAW-
506 PM CDT TUE MAY 5 2009

...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND CHOCTAW COUNTIES...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLINGER...MOVING EAST AT 25 MPH. ANOTHER
STRONG STORM WAS LOCATED NEAR COFFEEVILLE.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CULLOMBURG...BARRYTOWN...BLADON SPRINGS AND WOMACK HILL THROUGH 600
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:38 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington8 days
May 6, 9:38 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington7 days
May 6, 10:59 AM CDTAreal Flood AdvisoryMOBChoctaw2 hr
May 6, 1:05 PM CDTFlash Flood WarningMOBChoctaw3 hr
May 6, 1:45 PM CDTSevere Thunderstorm WarningMOBChoctaw20 min
May 6, 2:01 PM CDTSevere Thunderstorm WarningMOBButler, Wilcox44 min
May 6, 2:06 PM CDTAreal Flood AdvisoryMOBWilcox3 hr
May 6, 2:52 PM CDTFlash Flood WarningMOBClarke109 min
May 6, 3:11 PM CDTSevere Thunderstorm WarningMOBWashington53 min
May 6, 3:16 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington2 hr
May 6, 3:29 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington45 min
May 6, 3:33 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox57 min
May 6, 3:34 PM CDTFlash Flood WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more5 hr
May 6, 3:54 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe66 min
May 6, 4:58 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw47 min
May 6, 5:50 PM CDTSevere Thunderstorm WarningMOBCovington25 min
May 6, 6:30 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson17 hr
May 6, 6:36 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne3 hr
May 6, 1:43 PM CDTAreal Flood AdvisoryMOBWayne2 hr
May 6, 2:56 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne44 min

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.